Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 228, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2001, 5:05 AM CDT for Stutsman County, North Dakota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 5:05 AM CDT (10:05 UTC)
- Expired
- Aug 26, 2001, 6:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:56 AM CDT | Hail 0.75 | Courtenay, ND | Reported by an cooperative observer. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KBIS 261005 SVRBIS NDC093-261100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 600 AM CDT * AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF PINGREE...OR ABOUT 22 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINGREE...EDMUNDS AT 515 AM CDT BUCHANAN AT 525 AM CDT KENSAL AT 550 AM CDT SPIRITWOOD LAKE AT 555 AM CDT COURTENAY AT 600 AM CDT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 4730 9940 4699 9909 4694 9851 4731 9854 WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:30 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 26, 3:30 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SUN AUG 26 2001 WEAK COLD FRONT IN CENTRAL NORTH DAKOTA WILL BE THE FOCUS FOR SCATTERED TSRA ACROSS EAST CENTRAL ND THIS MORNING. OTHERWISE...WEST TO NORTHWEST FLOW ALOFT OF A BUILDING RIDGE IN MONTANA WILL PLACE THE REGION UNDER GENERAL SUBSIDENCE AND DRY WEATHER THRU MONDAY. BOTH ETA AND AVN HAVE A GOOD HANDLE ON THE EARLY FEATURES ASSOCIATED WITH THE COLD FRONT. WILL USE ETA MODEL FOR DETAILS. DONT SEE A BIG COOLOFF WITH FRONT TODAY...MOST AREAS WILL AGAIN BE IN THE 80S WITH 90 DEGREE MARK POSSIBLE SOUTH. WILL KEEP A CHC OF CONVECTION TUES AND WED AS SHORT WAVE ENERGY DIVES SOUTHEAST ACROSS THE DAKS ALONG WITH AN ASSOC SURFACE COLD FRONT. SURFACE CDFNT WILL USHER IN COOLER TEMPS ACROSS THE REGION TOWARDS END OF THE WEEK AS HAS BEEN ADVERTISED PAST FEW FCST CYCLES. .BIS...NONE. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:04 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 41 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.